Alert archive / Colorado / Red Flag Warnings in 2009

Red Flag Warning 14, NWS Pueblo, CO

March 6, 200915 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 6, 2009, 4:19 AM MST for 15 counties in Colorado. It took effect at Mar 6, 2009, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 4:19 AM MST (11:19 UTC)
In effect from
Mar 6, 2009, 10:00 AM MST
Expired
Mar 6, 2009, 6:04 PM MST
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5530 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 061119
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
419 AM MST FRI MAR 6 2009


...A RED FLAG WARNING FOR WIND GUSTS TO 45 MPH...RELATIVE
HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS IS IN EFFECT
FROM 1000 THROUGH 1900 LOCAL TIME...FOR FIRE WEATHER ZONES
221...222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER
COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE
SOUTHEAST PLAINS...

...A FIRE WEATHER WATCH FOR WIND GUSTS TO 45 MPH...RELATIVE
HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY
FUELS HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH
237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO
AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM
1000 UNTIL 1900 LOCAL TIME FRIDAY...FOR EL PASO AND TELLER
COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE
SOUTHEAST PLAINS. FREQUENT WIND GUSTS OF 30 TO 50 MPH...COMBINED
WITH HUMIDITIES DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS
WILL RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR WITH
RAPID RATES OF SPREAD. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THE SAME TIMES AND SAME AREA FOR SATURDAY...WITH SIMILAR
CONDITIONS EXPECTED OVER THE WATCH AREA.

COZ221-222-225>237-070330-
/O.UPG.KPUB.FW.A.0009.090306T1700Z-090307T0200Z/
/O.NEW.KPUB.FW.W.0014.090306T1700Z-090307T0200Z/
/O.NEW.KPUB.FW.A.0010.090307T1700Z-090308T0200Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
419 AM MST FRI MAR 6 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. THE FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER
IN EFFECT.

THE WARNING AREA INCLUDES EL PASO COUNTY...TELLER COUNTY...THE SANGRE
DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS.

THE FIRE WEATHER WATCH FOR SATURDAY II FOR THE THE SAME AREA.

GUSTY WINDS ARE AGAIN EXPECTED TO DEVELOP LATE THIS MORNING AND
CONTINUE THROUGH EARLY EVENING. THESE CONDITIONS COMBINED WITH
THE DRY FUELS WILL HAVE THE POTENTIAL TO AGAIN CREATE CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR TODAY. SIMILAR CONDITIONS
ARE ANTICIPATED FOR SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
SR
4 follow-up statements
817 
WWUS85 KPUB 061409 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
707 AM MST FRI MAR 6 2009


...A RED FLAG WARNING FOR WIND GUSTS TO 45 MPH...RELATIVE
HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS IS IN EFFECT
FROM 1000 THROUGH 1900 LOCAL TIME...FOR FIRE WEATHER ZONES
221...222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER
COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE
SOUTHEAST PLAINS...

...A FIRE WEATHER WATCH FOR WIND GUSTS TO 45 MPH...RELATIVE
HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY
FUELS HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH
237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO
AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM
1000 UNTIL 1900 LOCAL TIME FRIDAY...FOR EL PASO AND TELLER
COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE
SOUTHEAST PLAINS. FREQUENT WIND GUSTS OF 30 TO 50 MPH...COMBINED
WITH HUMIDITIES DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS
WILL RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR WITH
RAPID RATES OF SPREAD. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THE SAME TIMES AND SAME AREA FOR SATURDAY...WITH SIMILAR
CONDITIONS EXPECTED OVER THE WATCH AREA.

COZ221-222-225>237-070630-
/O.UPG.KPUB.FW.A.0009.090306T1700Z-090307T0200Z/
/O.COR.KPUB.FW.W.0014.090306T1700Z-090307T0200Z/
/O.COR.KPUB.FW.A.0010.090307T1700Z-090308T0200Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
707 AM MST FRI MAR 6 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. THE FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER
IN EFFECT.

THE WARNING AREA INCLUDES EL PASO COUNTY...TELLER COUNTY...THE SANGRE
DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS.

THE FIRE WEATHER WATCH FOR SATURDAY IS FOR THE THE SAME AREA.

GUSTY WINDS ARE AGAIN EXPECTED TO DEVELOP LATE THIS MORNING AND
CONTINUE THROUGH EARLY EVENING. THESE CONDITIONS COMBINED WITH
THE DRY FUELS WILL HAVE THE POTENTIAL TO AGAIN CREATE CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR TODAY. SIMILAR CONDITIONS
ARE ANTICIPATED FOR SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
SR
000 
WWUS85 KPUB 061912 AAA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1212 PM MST FRI MAR 6 2009

...A RED FLAG WARNING FOR WIND GUSTS TO 45 MPH...RELATIVE
HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS IS IN EFFECT
THROUGH 1900 LOCAL TIME...FOR FIRE WEATHER ZONES 221... 222...AND
225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE
SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST
PLAINS...

...A FIRE WEATHER WATCH FOR WIND GUSTS TO 45 MPH...RELATIVE
HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY
FUELS HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH
237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE
CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
IF EFFECT UNTIL 1900 LOCAL TIME TODAY...FOR EL PASO AND TELLER
COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE
SOUTHEAST PLAINS. FREQUENT WIND GUSTS OF 30 TO 50 MPH... COMBINED
WITH HUMIDITIES DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS
WILL RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR WITH
RAPID RATES OF SPREAD. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THE SAME TIMES AND SAME AREA FOR SATURDAY...WITH SIMILAR
CONDITIONS EXPECTED OVER THE WATCH AREA.

COZ221-222-225>237-071115-
/O.CON.KPUB.FW.W.0014.000000T0000Z-090307T0200Z/
/O.CON.KPUB.FW.A.0010.090307T1700Z-090308T0200Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
1212 PM MST FRI MAR 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING. 

THE WARNING AREA INCLUDES EL PASO COUNTY...TELLER COUNTY...THE
SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST
PLAINS.

THE FIRE WEATHER WATCH FOR SATURDAY IS FOR THE THE SAME AREA.

GUSTY WINDS ARE AGAIN EXPECTED TO DEVELOP LATE THIS MORNING AND
CONTINUE THROUGH EARLY EVENING. THESE CONDITIONS COMBINED WITH
THE DRY FUELS WILL HAVE THE POTENTIAL TO AGAIN CREATE CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR TODAY. SIMILAR CONDITIONS ARE
ANTICIPATED FOR SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS85 KPUB 062359
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MST FRI MAR 6 2009

...A RED FLAG WARNING FOR WIND GUSTS TO 45 MPH...RELATIVE
HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS IS IN EFFECT
THROUGH 1900 LOCAL TIME...FOR FIRE WEATHER ZONES 221...222...AND
225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE
SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST
PLAINS...

...A FIRE WEATHER WATCH FOR WIND GUSTS TO 45 MPH...RELATIVE
HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY
FUELS HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH
237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE
CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...CONTINUES A RED FLAG WARNING UNTIL
1900 LOCAL TIME TODAY...FOR EL PASO AND TELLER COUNTIES...THE
SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST
PLAINS. FREQUENT WIND GUSTS OF 30 TO 50 MPH...COMBINED WITH
HUMIDITIES DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS WILL
RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR WITH
RAPID RATES OF SPREAD. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THE SAME TIMES AND SAME AREA FOR SATURDAY...WITH SIMILAR
CONDITIONS EXPECTED OVER THE WATCH AREA.

COZ221-222-225>237-071500-
/O.CON.KPUB.FW.W.0014.000000T0000Z-090307T0200Z/
/O.CON.KPUB.FW.A.0010.090307T1700Z-090308T0200Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
350 PM MST FRI MAR 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING. 

THE WARNING AREA INCLUDES EL PASO COUNTY...TELLER COUNTY...THE
SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST
PLAINS.

THE FIRE WEATHER WATCH FOR SATURDAY IS FOR THE THE SAME AREA.

GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY EVENING. THESE
CONDITIONS COMBINED WITH THE DRY FUELS WILL HAVE THE POTENTIAL TO
AGAIN CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.
SIMILAR CONDITIONS ARE ANTICIPATED FOR SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS85 KPUB 070104
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MST FRI MAR 6 2009

...A RED FLAG WARNING THAT WAS IN EFFECT TODAY HAS BEEN CANCELED...

...A FIRE WEATHER WATCH FOR WIND GUSTS TO 45 MPH...RELATIVE
HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY
FUELS HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH
237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE
CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...CONTINUES A FIRE WEATHER WATCH FOR
SATURDAY MORNING THROUGH SATURDAY AFTERNOON...FOR EL PASO AND
TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND
ALL OF THE SOUTHEAST PLAINS. FREQUENT WIND GUSTS OF 30 TO 40 MPH...COMBINED
WITH HUMIDITIES POSSIBLY DROPPING BELOW 15 PERCENT...AND VERY DRY
FUELS COULD RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE
BEHAVIOR WITH RAPID RATES OF SPREAD.

COZ221-222-225>237-071715-
/O.CAN.KPUB.FW.W.0014.000000T0000Z-090307T0200Z/
/O.CON.KPUB.FW.A.0010.090307T1700Z-090308T0200Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
604 PM MST FRI MAR 6 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE RED FLAG
WARNING THAT WAS IN EFFECT TODAY...BECAUSE THE RELATIVE HUMIDITIES
HAVE GONE ABOVE 15 PERCENT. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

THE FIRE WEATHER WATCH AREA INCLUDES EL PASO COUNTY...TELLER
COUNTY...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE
SOUTHEAST PLAINS.

THERE IS THE POTENTIAL FOR STRONG WIND GUSTS AGAIN ON SATURDAY AND
THE RELATIVE HUMIDITIES MAY DROP BELOW 15 PERCENT...WHICH WOULD
CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:54 AM MST, 25 minutes earlier.

Area forecast discussion, Mar 6, 3:54 AM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
354 AM MST FRI MAR 6 2009

.SHORT TERM...

(TODAY AND TONIGHT)

...HIGH FIRE DANGER OVER THE EASTERN PLAINS AND FOOTHILLS...
...INCREASING SNOW OVER THE CENTRAL MOUNTAINS...

ACTIVE WEATHER TODAY WITH HIGH FIRE DANGER CONTINUING OVER MUCH OF
THE SOUTHEASTERN PLAINS AND EASTERN FOOTHILLS...WHILE A LATE WINTER
STORM TAKES AIM AT THE CENTRAL MTS TODAY AND SAT.

IN COORDINATION WITH SURROUNDING OFFICES...HAVE UPGRADED OUR FIRE WX
WATCH TO A WARNING FOR THIS AFTERNOON. WITH H7 WINDS AT 30 TO 40
KTS...WILL SEE GUSTY WEST WINDS REDEVELOP THIS AFTERNOON AS MIXING
OCCURS. BOTH NAM AND GFS STATISTICAL GUIDANCE INDICATE THE POTENTIAL
FOR VERY BREEZY TO WINDY CONDITIONS THIS AFTERNOON OVER MOST OF
SOUTHEASTERN CO. MODELS ACTUALLY INDICATE AN INCREASE IN LLVL
MOISTURE AS MOISTURE IS ADVECTED AHEAD OF THE UPSTREAM
TROUGH...HOWEVER THIS SHOULD BE MITIGATED TO SOME EXTENT BY
DOWNSLOPING OVER THE PLAINS. EVEN WITH TEMPS ABOUT 5 DEGREES LOWER
THAN ON THU...DEWPOINTS SHOULD FALL TO RED FLAG CRITERIA THIS
AFTERNOON. WINDS AND EXTREMELY DRY CONDITIONS JUSTIFY THE WARNING
REGARDLESS OF MARGINAL RH EXPECTATIONS.

FURTHER WEST...MAIN STORY WILL BE THE APPROACHING UPSTREAM TROUGH
THAT IS NOW TAKING SHAPE OFF OF THE CA COAST. IN COORDINATION WITH
KGJT...HAVE HOISTED A SNBS ADVISORY FOR THE SAN JUANS BEGINNING THIS
MORNING AND RUNNING STRAIGHT THROUGH SAT AFTERNOON. THE HEAVIER SNOW
AMTS FROM THIS SYSTEM LIKELY WILL NOT COME UNTIL LATER TONIGHT AND
SAT...BUT OROGRAPHICS FAVOR AT LEAST LIGHT TO MODERATE SNOW OVER THE
SWRN MTS TODAY. HAVE ADDED THE HIGHER ELEVS OF THE SAWATCH FROM 00Z
TONIGHT THRU SAT. LOCAL OROGRAPHIC SNOW MODEL...AND THE NAM12...BOTH
INDICATE THE POTENTIAL FOR HEAVY OROGRAPHIC SNOW OVR THE EASTERN
SAN JUANS...POSSIBLY AS MUCH AS 20 INCHES LOCALLY BY LATE SAT.
MOISTURE IS FAIRLY DEEP AND LAPSE RATES FAIRLY STEEP. HOWEVER...DUE
TO THE FAIRLY QUICK MOVEMENT OF THE STORM...AND SOMEWHAT UNFAVORABLE
JET DYNAMICS...8 TO 16 INCHES LOOKS REASONABLE FOR THE 24 H PERIOD
FOR THE ERN SAN JUANS...AND 6 TO 12 INCHES FOR THE SWRN SLOPES OF
THE SAWATCH. WILL HAVE TO WATCH THINGS CLOSELY FOR THE SW MTS
HOWEVER...WITH THE POTENTIAL FOR SOME LOCAL WARNING CRITERIA SNOWS
ESPECIALLY LATE TONIGHT INTO SAT. ROSE

.LONG TERM...

(SAT-THU)

MAIN CONCERN THIS FCST PD IS...SNOW IN THE MTNS ALONG THE CONTDVD
AND FIRE WX THREAT...FOR SAT.

RATHER STRONG ALBEIT SMALL SHORT WAVE WILL EFFECT THE WX SAT. THIS
SYSTEM WILL LIKELY BRING SOME LOCALLY HEAVY SNOW TO THE MTNS ALONG
THE CONTDVD (ESPECIALLY THE SW MTNS) ALONG WITH DRY WINDY CONDITIONS
FOR THE PLAINS.

BY 12Z SATURDAY...A FRONTAL BOUNDARY WILL LIKELY LIE ACROSS THE
REGION IN THE VICINITY OF THE NORTHERN RATON MESA REGION. THE AXIS
OF THE 500 MB LOW WILL LIKELY BE LOCATED OVER UTAH WITH A 100 KNT
SW JET OVER THE REGION. AS THE MORNING PROGRESSES...THIS FRONTAL
BOUNDARY WILL MIX OUT AND BE RELOCATED OVER THE PALMER
DIVIDE...WHERE IT WILL LIKELY REMAIN UNTIL THE TROUGH AXIS PASSES
THE REGION. AS THE SFC BOUNDARY LIFTS N...WINDS WILL QUICKLY SHIFT
TO THE SW AND INCREASE IN SPEED. BY NOONISH...MANY AREAS OF THE
PLAINS WILL LIKELY HAVE SW WINDS IN THE 20-30 MPH RANGE WITH GUSTS
TO 40 MPH POSSIBLE. ADDITIONALLY...AS THE STRONG TROUGH PASSES
DURING THE AFTERNOON...WE COULD HAVE LOTS OF VIRGA OVER THE PLAINS
WHICH WILL ENHANCE THE SFC WINDS. I SHOULD ALSO MENTION THAT THE
06 NAM WAS EVEN HINTING AT A LITTLE TSRA OVER THE PLAINS. THIS
COULD REALLY CAUSE PROBLEMS IN THAT IF WE GET A LIGHTNING STRIKE
IN THE WRONG AREA ALONG WITH THE STRONG SFC WINDS...THEN WE COULD
GET A SIGNIFICANT GRASS FIRE GOING. FOR NOW...I BELIEVE THE TSRA
THREAT IS TOO LOW TO MENTION IN THE GRIDDED DATABASE...BUT WILL
LET THE ONCOMING SHIFT KNOW OF THE POSSIBLE THREAT. NEEDLESS TO
SAY...WENT AHEAD AND ISSUED ANOTHER FIRE WX WATCH FOR SAT. I AM
PRETTY CONFIDENT THAT MOST OF THE PLAINS WILL SEE RED FLAG
CONDITIONS...BUT SOME AREAS IN THE WATCH...ESPECIALLY THE MTNS AND
N EL PASO COUNTY...MAY NOT SEE LOW ENOUGH RH VALUES TO JUSTIFY RED
FLAG CONDITIONS.

IN THE MTNS...THE SNOWS WILL RETURN ESPECIALY FOR THE MTNS ALONG THE
CONTDVD. DURING THE SATURDAY DAY PERIOD...EXPECT AN ADDITIONAL 4-8
OF SNOW TO FALL...ESPECIALLY ACROSS THE SW MTNS. ADDITIONAL AMOUNTS
WILL BE POSSIBLE SAT EVENING AS WINDS TRANSITION TO MORE NW ACROSS
THE C MTN REGION.

AS FOR THE REMAINDER OF THE FCST...REALLY DID NOT MAKE ANY SIGNIF
CHANGES. THE NEXT FIRE WX CONCERN WILL BE MONDAY AFTERNOON AS
ANOTHER BROAD TROUGH MOVES JUST TO OUR N. THIS TROUGH WILL LIKELY
BRING A CHANCE OF SOME NEEDED SNOW TO THE C MTNS...BUT DRY AND WINDY
CONDITONS TO THE PLAINS.

FOR THE REST OF THE PERIOD...MODEST W FLOW WILL OVER THE REGION
ALOFT...SO DO NOT EXPECT MUCH IN THE WAY OF STRONG SFC WINDS IN THE
CWA. MONDAYS TROUGH WILL USHER COOLER WX INTO THE REGION...SO EXPECT
TEMPS NEXT WEEK TO BE MORE SEASONABLE THEN THE TEMPS WE HAD THE LAST
FEW DAYS.

AS HARD AS I TRY...I REALLY DONT SEE ANY CHANCE OF SIGNIF PRECIP
FOR THE PLAINS IN THE EXTENDED COMPUTER SIMULATIONS. /HODANISH

&&

.AVIATION...

GUSTY WEST WINDS CONTINUE TO BE THE MAIN AVN CONCERN
ESPECIALLY THIS AFTERNOON. GUSTS OF 30 TO 50 MPH ARE EXPECTED
THROUGH THE AFTERNOON OVR ALL THREE TAF SITES. OVR THE CENTRAL
MTS...THERE WILL BE REDUCED VIS DUE TO INCREASING
SNOWFALL...ESPECIALLY LATER TONIGHT OVER THE CONT DVD. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR COZ221-222-225>237.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR COZ221-222-225>237.

WINTER WEATHER ADVISORY UNTIL 5 PM MST SATURDAY FOR COZ068.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
SATURDAY FOR COZ060.

&&

44/34
Hazardous weather outlook, Mar 5, 7:04 PM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
704 PM MST THU MAR 5 2009

COZ058>089-093>099-070215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
704 PM MST THU MAR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SNOW SHOWERS CAN BE EXPECTED ALONG THE
CONTINENTAL DIVIDE TONIGHT. SNOW ACCUMULATIONS WILL GENERALLY BE
TWO INCHES OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST TO SOUTHWEST WINDS GUSTING TO 45 MPH...COMBINED WITH
LOW RELATIVE HUMIDITIES AND DRY VEGETATION...WILL LIKELY RESULT
IN CRITICAL FIRE WEATHER CONDITIONS AGAIN ACROSS THE SOUTHEAST MOUNTAINS...INTERSTATE
25 CORRIDOR...AND ALL OF THE SOUTHEAST PLAINS ON FRIDAY.

THERE IS ALSO A POSSIBILITY FOR CRITICAL FIRE WEATHER CONDITIONS ON
THE PLAINS SATURDAY. HOWEVER DUE TO THE UNCERTAINTY OF THE
TIMING OF AN INCOMING WEATHER SYSTEM...LATER MODEL RUNS WILL BE
NEEDED TO DETERMINE THE NEED FOR ANY HIGHLIGHTS.

ACCUMULATING SNOW WILL BE LIKELY OVER THE CENTRAL MOUNTAINS FROM
FRIDAY THROUGH SATURDAY. LIGHT ACCUMULATIONS WILL BE LIKELY ON
FRIDAY. MODERATE SNOWFALL WILL BE POSSIBLE ON SATURDAY...WITH THE
POTENTIAL FOR OVER 6 INCHES OF SNOWFALL OVER THE EASTERN SAN
JUAN...LA GARITA...AND SAWATCH MOUNTAINS. LIGHT ACCUMULATIONS
WILL ALSO BE POSSIBLE OVER THE EASTERN MOUNTAINS AND PIKES PEAK
REGION...INCLUDING NORTHERN EL PASO COUNTY...LATE SATURDAY
AFTERNOON THROUGH SATURDAY EVENING. ANOTHER STORM SYSTEM WILL
REACH THE CENTRAL ROCKIES LATE MONDAY...BRINGING ANOTHER ROUND OF
MODERATE SNOWFALL TO THE CONTINENTAL DIVIDE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE HIGH ELEVATIONS ALONG THE CONTINENTAL DIVIDE.

28/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:12 AM MSTWinter Weather AdvisoryPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache40 hr
Mar 6, 4:19 AM MSTFire Weather WatchPUBBaca, Bent, Costilla, Crowley, Custer, El Paso and 9 more23 hr
Mar 6, 11:50 AM MSTWinter Storm WarningPUBConejos, Mineral, Rio Grande28 hr

Nearby

Red Flag Warnings in Colorado, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.